MAUDE Adverse Event Report: INPECO SA ACCELERATOR A3600; LABORATORY AUTOMATION SYSTEM

INPECO SA ACCELERATOR A3600; LABORATORY AUTOMATION SYSTEM
Model Number ACP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At present it is not possible to determine the root cause of the event.The foil fragment may have caused the aspiration not to be accurate altering the sodium result.The distributor cleaned the desealer module assembly and reduced the temperature of the sealer module to minimize any problem during the foil removing.The distributor reviewed the analyzer logs and no aspiration error messages nor other error codes were generated between 7 am and 8 am.The customer did not report any similar case.
 
Event or Problem Description
The customer reported a discrepant sodium result.According to the information provided by the customer on november 27th the sodium test was performed on the involved tube 3 times: at 7:14:23 on alinity c ac01679 with the result na = 142 mmol/l and an agap >20 which caused an automatic rerun.At 7:32:24 on alinity c ac01672 with the result na = 118 mmol/l, the laboratory operator saw the difference in the 2 results and requested the specimen be sent to the input output module.He saw a piece of foil floating on top of the specimen, removed it and ordered a rerun.At 7:50:16 on the first alinity c ac01679 with the result na = 142 mmol/l.Besides sodium, for the other analytes of the chem panel no discrepant results were found.The second sodium result (118 mmol/l) was not reported.There is no known impact on the health conditions and treatment of the involved patient.The aluminum foil is used by inpeco sealer module to seal uncapped sample tubes and it is removed by the inpeco desealer module before testing.
 
Additional Manufacturer Narrative
Information present in the initial report (#3010825766-2019-00013) are confirmed.Additional information: the log analysis showed that the management of the involved tube on (b)(6) 2019 was the following: the tube was loaded on the input output module at 6.49 am, routed to the centrifuge module, then to the decapper module and tested for the first time at the alinity icq (ac01679) at 7:14, then it was sealed and stored in the storage module.The first na result was 42 mmol/l with an agap >20 which triggered an automatic rerun.For this reason, the tube was routed back to the deleaser module, tested again at another alinity icq (ac01672), sealed and stored again.The second test result was na = 118 mmol/l.The tube was retrieved from the storage module and sent to the desealer module which generated a "desealing fault error" (error code d00c).The tube was automatically sent to the priority output rack of iom.At this point the user order the delivery of the tube to the iom, saw the floating piece of foil, retrieve it and manually loaded the tube into the first alinity icq (ac01679).The third result was na = 142 mmol/l.The user reloaded the tube on the automation system to be sealed and stored.The outcomes of the investigation are the followings: 1) the desealer module detected an error during the foil removal after the second na result was already obtained and sent the tube to the priority output to be manually managed by the user 2) it is not possible to determine when the piece of foil fell inside the sample tube and if it was already present when the tube was tested the second time 3) it has been excluded that the aluminum foil may have contaminated or anyhow altered the na concentration in the sample 4) the manufacturer of the alinity icq communicated that the customer complaint about poor precision of the involved alinity icq (ac01672) which may have contributed to the reported event 5) in case the foil fragment was present in the sample when the second test was performed and altered the volume aspirated by the instrument, by design the instrument should have generated a specific error as foreseen by las communication protocol it has not been possible to reproduce the issue and there have been no further occurrences on the field.At this point it is not possible to determine for sure the root cause of the event nor to continue the investigation.The automation system is now performing within specifications.No further evaluation of this device is needed.

Brand Name
ACCELERATOR A3600
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
MDR Report Key9529451
Report Number3010825766-2019-00013
Device Sequence Number11324239
Product Code CEM
UDI-Device Identifier07640172341001
UDI-Public(01)07640172341001(11)180810
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACP
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1